zbMATH — the first resource for mathematics

The Bruhat-Chevalley order of parabolic group actions in general linear groups and degeneration for \(\Delta\)-filtered modules. (English) Zbl 0953.20037
Let \(V\) be a finite dimensional vector space over an algebraically closed field \(k\). Let \(P\) be a parabolic subgroup of \(\text{GL}(V)\). The authors consider the adjoint action of \(P\) on the Lie algebra \(\text{Lie}(P_u)\) of its unipotent radical \(P_u\), and, more generally, on the \(l\)th member \(\text{Lie}(P_u)^{(l)}\) of the descending central series of \(\text{Lie}(P_u)\).
All instances when \(P\) has only finitely many orbits on \(\text{Lie}(P_u)^{(l)}\) for \(l\geq 0\) are known, and in this paper, the authors give in these cases a complete combinatorial description of the closure relation, i.e., the Bruhat-Chevalley order, on the set of \(P\)-orbits on \(\text{Lie}(P_u)^{(l)}\). If \(P\) is the Borel subgroup of \(\text{GL}(V)\), this Bruhat-Chevalley poset was first determined by V. V. Kashin [in his paper Orbits of adjoint and coadjoint actions of Borel subgroups of semisimple algebraic groups, in: Problems in Group Theory and Homological Algebra, Yaroslavl’, 141-159 (1997)] (where this problem has been solved for the adjoint and coadjoint actions of Borel subgroups of all simple algebraic groups).
The authors’ approach is based on the fact that there is a canonical bijection between the set of \(P\)-orbits on \(\text{Lie}(P_u)^{(l)}\) and the set of isomorphism classes of \(\Delta\)-filtered modules of a particular dimension \(\mathbf e\) of a certain quasi-hereditary algebra \(\mathcal A(t,l)\). These isomorphism classes in turn are given by the orbits of a reductive group \(G(\mathbf e)\) on the variety \(\mathcal R(\Delta)(\mathbf e)\) of all \(\mathcal A(t,l)\)-modules with \(\Delta\)-filtration and dimension vector \(\mathbf e\). In their main result, Theorem 1.1, the authors show that provided there are only finitely many isomorphism classes of indecomposable modules in the subcategory \(\mathcal F(\Delta)(\mathbf e)\) of all \(\Delta\)-filtered \(\mathcal A(t,l)\)-modules of dimension \(\mathbf e\), the following three posets coincide: (1) the Bruhat-Chevalley order on the set of \(P\)-orbits on \(\text{Lie}(P_u)^{(l)}\); (2) the Bruhat-Chevalley order on the set of \(G(\mathbf e)\)-orbits on \(\mathcal R(\Delta)(\mathbf e)\); (3) the poset opposite to the so-called hom-order on the set of isomorphism classes of \(\mathcal F(\Delta)(\mathbf e)\). The advantage of the latter order is that it can be computed explicitly for any given finite case.

20G15 Linear algebraic groups over arbitrary fields
20G05 Representation theory for linear algebraic groups
17B45 Lie algebras of linear algebraic groups
16W70 Filtered associative rings; filtrational and graded techniques
Full Text: DOI
[1] Bongartz, K., On degenerations and extensions of finite dimensional modules, Adv. math., 121, 245-287, (1996) · Zbl 0862.16007
[2] T. Brüstle, and, L. Hille, Finite, tame, and wild actions of parabolic subgroups in GL(V) on certain unipotent subgroups, J. Algebra, to appear.
[3] Dlab, V.; Ringel, C.M., The module theoretical approach to quasi-hereditary algebras, (), 200-224 · Zbl 0793.16006
[4] Gabriel, P.; Roiter, A.V., Representations of finite-dimensional algebras, Encyclopaedia of mathematical sciences, (1992), Algebra VIII · Zbl 0839.16001
[5] Hille, L.; Röhrle, G., On parabolic subgroups of classical groups with a finite number of orbits on the unipotent radical, C. R. acad. sci. Paris, 325, 465-470, (1997) · Zbl 0922.20049
[6] Hille, L.; Röhrle, G., A classification of parabolic subgroups of classical groups with a finite number of orbits on the unipotent radical, Transform. groups, 4, 35-52, (1999) · Zbl 0924.20035
[7] Kashin, V.V., Orbits of adjoint and coadjoint actions of Borel subgroups of semisimple algebraic groups (Russian), Problems in group theory and homological algebra, yaroslavl’, (1997), p. 141-159 · Zbl 0765.20018
[8] Riedtmann, C., Degenerations for representations of quivers with relations, Ann. sci. école normale sup. (4), 19, 275-301, (1986) · Zbl 0603.16025
[9] Ringel, C.M., Tame algebras and integral quadratic forms, Springer lecture notes in math., (1984) · Zbl 0546.16013
[10] Ringel, C.M., The category of modules with good filtrations over a quasi-hereditary algebra has almost split sequences, Math. Z., 208, 209-223, (1991) · Zbl 0725.16011
[11] Zwara, G., Degenerations for modules over representation-finite algebras, Amer. math. soc., 127, 1313-1322, (1999) · Zbl 0927.16008
[12] G. Zwara, Degenerations of finite dimensional modules are given by extensions, Compositio Math, to appear. · Zbl 0957.16007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.